MAUDE Adverse Event Report: TELEFLEX MEDICAL EPIDURAL CATHETERIZATION KITEPIDURAL CATHETERI; ANESTHESIA CONDUCTION CATHETER

TELEFLEX MEDICAL EPIDURAL CATHETERIZATION KITEPIDURAL CATHETERI; ANESTHESIA CONDUCTION CATHETER
Model Number IPN919630
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Two catheters broke apart and 4.3cm remains in the patients back.Additional information: it happened with different patients around the same time.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer reported the catheter separated during use.The customer returned one snaplock assembly and two epidural catheter pieces.The returned components were received connected together.The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter pieces revealed on the likely most proximal piece, the extrusion and coil wire are slightly stretched at the likely distal end.The extrusion and coil wire on the likely most distal piece are also stretched at the point of separation at the likely proximal end.Also, both the proximal and distal ends of the returned catheter pieces appear to be intact.The catheter appears to have been used as biological material can be seen on the inner coils.No other defects or anomalies were observed.A dimensional inspection was performed on the catheter using a ruler (10171599).The proximal end catheter extrusion piece measures approximately 55.9cm.The distal end catheter piece measures approximately 36.5cm.Both catheter pieces combine to measure approxim ately 92.4cm.None of the catheter appears to be missing.However, with the coils and extrusion being stretched, this is why the catheter is just outside of the specification of 88.5-91.5 cm per graphic kz-05400-030 rev.5 and kz-05400-002 rev.10.Specifications per graphic kz-05400-030 rev.5 and kz-05400-002 rev 10 were reviewed as a part of this complaint investigation.The ifu for this kit, e-17019-109b rev.2, was reviewed as a part of this complaint investigation.The ifu warns the user, "never tug or quickly pull on catheter during removal from patient to reduce risk of catheter breakage.Do not apply additional tension on the catheter if catheter begins to stretch excessively.Reposition patient to open the vertebral interspaces and re-attempt removal if resistance is encountered or if catheter stretches excessively during removal.".A corrective action is not required at this time as the condition of the sample received indicates unintentional user error caused or contributed to this event.The reported complaint of epidural catheter separated during use was confirmed based upon the sample received.The customer returned two catheter pieces that were separated at the extrusion.None of the catheter was missing.At the point of separation, the extrusion and coil wire are slightly stretched on the likely proximal piece and is also stretched on the likely distal piece.The ifu for this product warns the user not to apply additional tension if the catheter begins to stretch as there is a risk for separation.Therefore, based upon the condition of the sample received, unintentional user error caused or contributed to this event.No further action is required at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).A lot number was not provided.A device history record review was performed based upon a lot number from sales history data.A device history record review was performed on the epidural catheter with no relevant findings.A corrective action is not required at this time as the root cause for this complaint investigation could not be determined based upon the information provided and without the actual sample.Complaint verification testing could not be performed as no sample was returned for analysis.A lot number was not provided.A device history record review was performed based upon a lot number from sales history data.A device history record review was performed on the epidural catheter with no relevant findings.Therefore, the potential cause of this complaint could not be determined based upon the information provided and without a sample.No further action is required at this time.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION KITEPIDURAL CATHETERI
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
312 commerce place
asheboro NC 27203
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13693330
Report Number1036844-2022-00014
Device Sequence Number17466680
Product Code BSO
UDI-Device Identifier10801902189315
UDI-Public10801902189315
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919630
Device Catalogue NumberSJ-05501
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer04/04/2022
04/26/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/06/2022
04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexFemale